advertisement
Question
Posted by: Emma | 2008/09/18

Addition

Thank you CS, for making time to catch up on all the outstanding posts. I promise this is my last question regarding my urbanol addition: is it really a good idea to go off of one sort of meds just to altimately go onto another kind of meds? Are ADs also addictive? When I first started on Urbanol (about 1990) the GP did not tell me that it was addictive and look where it has landed me!
Although I will admit that urbanol was very effective to begin with.

Ok all other questions will have to wait till I see the Doc in November. Thank you again.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Its often an excellent idea. Urbanol is one of a family of drugs that have been very well known to cause additction / dependency for decades now, well before 1990, and its recommended NOT to prescribe such meds long-term. Far more efefctive treatments for anxiety have been well-recognized since 1990 or before.
Yes, to go off one med which is not very effective ( the Urbanol family never cure anxiety, merely suppress it ) to change to alternative treatments which are more effective and less risky, makes loads of sense.
ADs are not addictive in the same way, though if one is on them at a proper dose for months ( one should stay on them for 6 months or more, routinely ) one would come off them gradually rather than abruptly.
Urbanol and its relatives all feel good ( rather too good, sometimes, hence the dependency risk ) at first, rather like the effects of strong alcohol.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Emma | 2008/09/18

Sorry for the bad spelling each time I post. Not focusing, too many thoughts running around in my head! Also fuzzy head from Urbanol I guess.

Reply to Emma

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement